Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Need some advice
Jun 27, 2002

I have developed a buffalo hump in the past year. I have gained considerable weight in that time, around 50lbs.!! I am anemic and have been for about 5 years now. There is one instance of exposure that I could of had and he is married now and to my knowledge having no problems. Over the past year I have come up with other problems like pain in my armpits for a few seconds at a time and a swollen throat gland that has hard yellow stuff come out of it at times. I did have cervical cancer five years ago and I was wondering if i should be tested and if any of these things could be related to HIV. I was an athlete and had a few shots to ease pain and took apin killers a lot in my youth. Could that have caused the hump?

Response from Dr. Frascino

Hello,

Buffalo humps can be caused by several medical conditions, including something referred to as Syndrome X. Sounds like something Agents Mulder and Scully would be pursuing, doesn't it? Excessive fat deposition can also be caused by medications such as steroids. Finally, yes, buffalo humps can be caused by HIV and anti-HIV medications. If you have ever been at risk for acquiring HIV, yes, get tested. It may well be negative. If so, I'd suggest you see an endocrinologist, a physician who specializes in hormones. In addition, you should have routine follow-up with your ob/gyn doctor, because of your past history of cancer. Finally, you've been anemic for 5 years? Why? If the cause hasn't been determined, that needs to be investigated as well. There are many possible causes - iron or vitamin deficiencies, hereditary conditions, blood loss, medication side effects, etc. Write back if you are HIV-positive and need further advice.

Good luck.

Dr. Bob


Previous
Severe anemia and MAC
Next
Okay, you are gonna kick my but for this one

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement